Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 30247

Case report
Table of Contents - Year : 2017 | Month : January | Volume : 11 | Issue : 1 | Page : OD04 - OD05

Cyclophosphamide and Doxorubicin Induced Melanonychia: A Case Report OD04-OD05

Vivek Bhanubhai Prajapati, Sharath Madhyastha, Raviraj Acharya, Vinaya Gopalaswamy, Akhila Doddamani

Correspondence
Dr. Sharath Madhyastha,
Assistant Professor, Department of General Medicine, Kasturba Medical College, Manipal University,
Manipal-576104, Karnataka, India.
E-mail: dr.sharathymc@gmail.com

Chemotherapeutic agents may rarely cause discoloration and hyperpigmentation of the nails. We present a patient who developed blackish discoloration of nails also referred as melanonychia during six cycles of R-CHOP chemotherapy regimen (rituximab, cyclophosphamide, doxorubicin, vincristine and prednisone) for the treatment of Non Hodgkin Lymphoma (NHL) follicular type. The patient developed blackish brown discoloration in all the nails. As suggested by previous literature evidence the melanonychia could be associated with cyclophosphamide and doxorubicin. According to the Naranjo causality assessment scale, we established that there was a ‘probable’ association of nail discoloration with the drug.